when I was diagnosed I had an elevated tsh , and elevated TGab and TPOab ,can I be both hypo and hyper at the same time ??
since my doctor mentioned that the restlessness I have and the motive to speak and walk are because I am hyper ?
how could that be ??
it usually means your thyroid is dying off from the hashi, antibodies, you go hypo hyper till it dies off or you have proper treatment with meds to put you in hypothyroidism..Well this is what i was told when the same was happening with me..
after 1.5 months on 700 mcg of eltroxin
TSH 0.04 .35-4.2
FT3 5 3.5-6.5
FT4 20.3 10-20
after 3 months on 700 mcg of eltroxin per week
TSH 0.04 .35-4.2
FT3 4.2 3.5-6.5
FT4 14.2 10-20
the point is that he didn't meant that I am hyper because of lab results ,but because I have hashi !! I feel a motive to start to speak and explain and walk , and he said this is restlessness because you are hyper !!
Your latest labs don't indicate that you are hyper, but your symptoms are most important.
At the 1.5 month test, your FT4 was high and your FT3 was "high normal" so you most likely WERE hyper at that time; however, at the 3 month mark, your FT's are in the lower part of their ranges. Yes, your TSH is low and that's probably why your doctor is saying you are still hyper. Mine is 0.02 and all doctors, except my endo, try to tell ME I'm hyper too, but neither my symptoms, nor FT's bear that out.
Do you have other symptoms besides the restlessness and need to walk and talk? That's the most important thing - symptoms.
actually I still have hypo symptoms , and as before my TSH is supposed to rise in few weeks (3-4 months after each increase) ,
swallowed eyes ,hair loss and mental impairment are among the symptoms I have !
I also sleep a lot !
It is not at all unusual for the TSH to be suppressed to the low end of the range, or below when taking thyroid meds. It is a mistake for doctors to automatically assume that you are thus hyper. Only hyper symptoms mean you are hyper. My TSH was under .05 for well over 20 years with no hyper symptoms. Actually I continued to have minor hypo symptoms, which I later found out was because my FT3 was in the low end of its range.
From your symptoms and from looking at your test results, I think you need to have an increase in your meds to move the FT4 and FT3 into the upper part of their ranges, without regard for the TSH level. The lack of TSH does nothing to your body. It is only an indicator or the actual thyroid hormone levels. Biological activity is primarily due to FT3 and secondarily from FT4. In my opinion the best way to treat a thyroid patient is to test and adjust the levels of the biologically active thyroid hormones (FT3 and FT4) with what ever meds are required to alleviate symptoms.
If you want an explanation as to why the ranges for FT3 and FT4 are too broad and result in patients continuing to suffer from hypo symptoms when their levels are in the lower half of their ranges, then I'll drag it out and post it again.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.